Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 297, NWS Nashville, TN

November 15, 2005Stewart County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Nov 15, 2005, 3:31 PM CST for Stewart County, Tennessee. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 15, 2005, 3:31 PM CST (21:31 UTC)
Expired
Nov 15, 2005, 4:30 PM CST
In force
59 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

County Stewart County, TN

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 15, 7:42 AM CSTTornado WatchSPC9 hr
Nov 15, 3:15 PM CSTTornado WatchSPC8 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.5 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2005-11-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2005-11-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 257 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
680 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
257 m²/s²
0-3 km storm-relative helicity
268 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 15, 12:10 PM CST, 3 hours 21 minutes earlier.

Area forecast discussion, Nov 15, 12:10 PM CST, 3 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1210 PM CST TUE NOV 15 2005

.UPDATE...
ADJUSTED SHOWER/THUNDERSTORM CHANCE TO SCATTERED EAST OF THE HIGH
RISK AREA FOR THIS AFTERNOON.

LATE MORNING DISCUSSION...
CONVECTIVE STORM LINES HAVE FORMED WEST OF THE MISSISSIPPI RIVER
AND EAST OF A STRONG COLD FRONT GETTING CLOSE METRO LITTLE ROCK AT
THIS HOUR. 12Z KOHX RAOB CERTAINLY SHOWED POTENTIAL FOR ROTATING
STORMS THIS MORNING IN MIDDLE TENNESSEE WITH NO CAP. HOWEVER THERE
IS A BREAK IN PCPN COVERAGE WITH THE ATMOSPHERE DESTABILIZING. 18Z
RAOB WILL BE AVAILABLE SOON WITH FLIGHT IN PROGRESS.

STRONGER DESTABILIZATION IS EXPECTED ACROSS MIDDLE TENNESSEE THIS
AFTERNOON. IT WILL TAKE A WHILE FOR THE STORM LINES OR PRE-FRONTAL
BANDS TO MARCH INTO MIDDLE TENNESSEE...TIMING LOOKS TO BE THIS
EVENING. UNTIL THEN...SOME SHOWERS AND THUNDERSTORMS WILL DEVELOP
THIS AFTERNOON BASED ON CONVECTIVE PARAMETERS.

FORECAST UPDATED ONLY TO REMOVE MORNING WORDING.

&&

.PREV DISCUSSION... (ISSUED 440 AM CST TUE NOV 15 2005)

SHORT TERM...A TRENGTHENING LOW LEVEL JET OVER MIDDLE TENNESSEE
THIS MORNING PRODUCED INCREASED CONVERGENCE AND NUMEROUS SHOWERS
OVER THE EASTERN TWO THIRDS OF OUR FORECAST AREA. STRONG WARM
AIR ADVECTION, SOUTH OF A WARM FRONT, CAUSED TEMPERATURES TO RISE
OVERNIGHT AND SHORTLY BEFORE SUNRISE, READINGS WERE ALREADY CLOSE
TO 70 IN OUR NORTHWESTERN COUNTIES AND IN THE MIDDLE 60S ELSEWHERE.

EXPECT A MIX OF CLOUDS AND SUNSHINE TODAY, WITH INCREASING SURFACE
WINDS. ANY SUN THAT BREAKS OUT WILL ALLOW FOR MIXING OF STRONG
BOUNDARY LAYER WINDS AND GUSTS TO AROUND 30 MPH. THEREFORE, A LAKE
WIND ADVISORY HAS BEEN ISSUED FOR ALL OF MIDDLE TENNESSEE TODAY.

AS TEMPERATURES WARM THIS AFTERNOON WE WILL LIKELY BE LOOKING AT
A POTENTIAL SUPERCELL ENVIRONMENT. SPC HAS US IN A HIGH RISK FOR
SEVERE STORMS TODAY AND TONIGHT AND INCREASING 0-3KM HELICITIES
THROUGH THE PERIOD WILL CREATE THE POTENTIAL FOR ISOLATED TORNADOES.
IN ADDITION, EXPECT A POTENT SQUALL LINE TO COME IN WITH A STRONG
COLD FRONT LATE TODAY AND TONIGHT, WITH A LIKELY OCCURENCE OF BOW
ECHOES AND STRONG DAMAGING STRAIGHT LINE WINDS.

COLD FRONT SHOULD BE LOCATED JUST WEST OF THE TENNESSEE RIVER AT
00Z, THIS EVENING, AND THEN SWEEP TO THE PLATEAU AROUND 06Z.

..REMINDER...

NOVEMBER IS MIDDLE TENNESSEES SECONDARY SEVERE WEATHER SEASON, AS
THE WARM SEASON FINALLY STARTS TO GIVE WAY TO MUCH COLDER WEATHER.
TORNADOES AND SEVERE THUNDERSTORMS ARE NOT UNCOMMON IN THE MID STATE
THIS TIME OF YEAR...AND THE WEATHER WILL CERTAINLY BE CONDUCIVE FOR
THE DEVELOPMENT OF SEVERE WEATHER LATER TODAY AND TONIGHT.

SEVERE STORMS AND TORNADOES ARE ALMOST IMPOSSIBLE TO SIGHT DURING
THE NIGHT. THEREFORE...YOU SHOULD CHECK NOW AND BE SURE THAT YOUR
NOAA WEATHER RADIO HAS FRESH BATTERIES. THAT WAY...EVEN IF THE POWER
GOES OUT...YOULL STILL BE ABLE TO RECEIVE ANY SEVERE WEATHER WATCHES
OR WARNINGS THAT MIGHT BE ISSUED. SOME OF THE STRONGEST STORMS WILL
LIKELY OCCUR BETWEEN SUNSET AND MIDNIGHT TONIGHT...AND IT WILL BE
IMPORTANT TO REMAIN WEATHER ALERT UNTIL THE THREAT OF SEVERE WEATHER
ENDS LATER IN THE NIGHT.

.............

FOLLOWING THE PASSAGE OF THE FRONT TONIGHT, EXPECT TEMPERATURES TO
TURN SHARPLY COLDER. READINGS WILL LIKELY BE IN THE UPPER 30S OVER
PARTS OF WESTERN AND NORTHERN MIDDLE TENNESSEE BY SUNRISE TOMORROW,
WITH HIGHS OVER ALL OF THE MID STATE LIKELY HANGING IN THE 40S
DURING THE DAY TOMORROW.

LONG TERM...FOLLOWING THE THUNDERSTORMS TODAY AND TONIGHT, EXPECT
A LONG TERM DRYING TREND TO SET IN, ALONG WITH SEASONABLY COOL
TEMPERATURES THROUGH THE WEEKEND.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY IN EFFECT UNTIL 5 PM TUESDAY FOR ALL OF MIDDLE
TENNESSEE.

&&

04
Hazardous weather outlook, Nov 15, 5:30 AM CST, 10 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CST TUE NOV 15 2005

TNZ005>011-022>034-056>066-075-077>080-093>095-161130-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CST TUE NOV 15 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY AND TONIGHT AHEAD OF AN
APPROACHING COLD FRONT. THE AIR MASS AHEAD OF THE FRONT WILL BE MOIST
AND UNSTABLE, WITH STRONG LOW LEVEL WIND SHEAR. THIS WILL PROVIDE A
GOOD ENVIRONMENT FOR THE DEVELOPMENT OF ISOLATED SUPERCELLS THIS
AFTERNOON, ACCOMPANIED BY ISOLATED TORNADOES AND DAMAGING STRAIGHT
LINE WINDS.

OUTSIDE OF THUNDERSTORM AREAS, WINDS AT THE SURFACE WILL BE 15 TO 20
MILES AN HOUR TODAY, WITH GUSTS AS HIGH AS 30 MILES AN HOUR. CAUTION
IS THEREFORE ADVISED ON AREA LAKES.

MORE THUNDERSTORMS WILL MOVE IN TONIGHT IN THE FORM OF AN ORGANIZED
SQUALL LINE. SOME OF THESE STORMS WILL ALSO BECOME SEVERE, WITH THE
PRIMARY HAZARDS BEING DAMAGING DOWNBURST WINDS, LARGE HAIL, AND
ISOLATED TORNADOES.

IN ADDITION, THE STORM PREDICTION CENTER HAS PLACED A PORTION OF
MIDDLE TENNESSEE UNDER A HIGH RISK OF SEVERE WEATHER. THE HIGH RISK
AREA LIES WEST OF A LINE EXTENDING FROM WHITE HOUSE, TO NASHVILLE, TO
FAIRVIEW, TO HOHENWALD, TO WAYNESBORO. AREAS FARTHER EAST,
INCLUDING THE CITIES OF LAFAYETTE, LEBANON, MURFREESBORO, COLUMBIA,
AND PULASKI ARE UNDER A MODERATE RISK OF SEVERE WEATHER. THE
REMAINDER OF THE MID STATE AND CUMBERLAND PLATEAU IS UNDER A SLIGHT
RISK OF SEVERE WEATHER TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THE RISK OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

ROSE

In the hours before

Special weather statement, Nov 15, 12:41 PM CST, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1241 PM CST TUE NOV 15 2005

TNZ005>011-022>034-056>066-075-077>080-093>095-152100-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN...
WAVERLY...DICKSON...ASHLAND CITY...KINGSTON SPRINGS...NASHVILLE...
LEBANON...MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO...
COOKEVILLE...LIVINGSTON...JAMESTOWN...ALLARDT...LINDEN...
LOBELVILLE...CENTERVILLE...HOHENWALD...FRANKLIN...BRENTWOOD...
COLUMBIA...LEWISBURG...MURFREESBORO...WOODBURY...SMITHVILLE...
SPARTA...CROSSVILLE...FAIRFIELD GLADE...SHELBYVILLE...TULLAHOMA...
MANCHESTER...MCMINNVILLE...TRACY CITY...ALTAMONT...COALMONT...
SPENCER...WAYNESBORO...LAWRENCEBURG...PULASKI
1241 PM CST TUE NOV 15 2005

...A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CST FOR BENTON...
HOUSTON...HUMPHREYS...MONTGOMERY...PERRY AND STEWART COUNTIES IN
WEST AND NORTHWEST MIDDLE TENNESSEE...

...A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 500 PM FOR ALL OF
MIDDLE TENNESSEE...

AT 1235 PM CST...A NARROW BAND OF STRONG TO SEVERE THUNDERSTORMS
WAS LOCATED ALONG THE MISSISSIPPI RIVER IN FAR WEST TENNESSEE.
THIS LINE OF STORMS EXTENDED FROM SOUTHERN ILLINOIS TO SOUTHEAST
ARKANSAS. MOVEMENT WAS EAST AT 35 MPH. ANOTHER LINE OF STRONG
THUNDERSTORMS WAS LOCATED FURTHER TO THE WEST OVER ARKANSAS...AND
WAS ASSOCIATED WITH A STRONG COLD FRONT THAT WAS MOVING TO THE
EAST.

AT THE CURRENT SPEED...THE LINE OF STORMS ALONG THE MISSISSIPPI
RIVER WILL REACH THE TENNESSEE RIVER AREA BETWEEN 215 PM AND 300 PM.
AS THE AIRMASS GRADUALLY BECOMES MORE UNSTABLE DUE TO NORMAL
DAYTIME HEATING...THE LIKELIHOOD OF SEVERE WEATHER WILL CONTINUE
TO INCREASE OVER THE WEST PART OF THE MID STATE. IN ADDITION...DUE
TO THE STRONG INCREASE IN LOWER LEVEL WINDS WITH HEIGHT...SOME
STORMS COULD PRODUCE TORNADOES.

THE LINE OF THUNDERSTORMS WILL CONTINUE MOVING EAST ACROSS THE
MID STATE IN THE MID TO LATE AFTERNOON HOURS. ANOTHER BAND OF
THUNDERSTORMS ASSOCIATED WITH THE COLD FRONT FURTHER TO THE WEST
WILL ALSO MOVE EAST INTO THE MID STATE LATER THIS EVENING.

PEOPLE IN THE WEST PART OF THE MID STATE SHOULD STAY TUNED TO
THIS SAME SOURCE FOR ADDITIONAL INFORMATION...AND SEEK SHELTER
QUICKLY IF ANY SEVERE THUNDERSTORM OR TORNADO WARNINGS ARE ISSUED.

STEIGERWALDT

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 15, 8:12 AM CSTLake Wind AdvisoryOHXBedford, Benton, Cannon, Cheatham, Clay, Coffee and 33 more22 hr
Nov 15, 2:49 PM CSTTornado WarningOHXStewart41 min
Nov 15, 3:13 PM CSTTornado WarningOHXBenton47 min
Nov 15, 3:43 PM CSTTornado WarningOHXHouston47 min
Nov 15, 3:46 PM CSTTornado WarningOHXWayne44 min
Nov 15, 3:50 PM CSTTornado WarningOHXHumphreys25 min
Nov 15, 4:04 PM CSTTornado WarningOHXMontgomery, Stewart56 min
Nov 15, 4:26 PM CSTTornado WarningOHXWayne34 min
Nov 15, 4:29 PM CSTTornado WarningOHXBenton, Houston, Humphreys61 min
Nov 15, 4:39 PM CSTTornado WarningOHXLewis36 min
Nov 15, 4:53 PM CSTTornado WarningOHXRobertson37 min
Nov 15, 5:07 PM CSTSevere Thunderstorm WarningOHXPerry53 min
Nov 15, 5:16 PM CSTTornado WarningOHXDickson44 min
Nov 15, 5:20 PM CSTSevere Thunderstorm WarningOHXHickman55 min
Nov 15, 5:29 PM CSTTornado WarningOHXBenton, Humphreys49 min
Nov 15, 5:39 PM CSTTornado WarningOHXPerry51 min
Nov 15, 5:46 PM CSTTornado WarningOHXCheatham, Davidson, Robertson44 min
Nov 15, 5:51 PM CSTTornado WarningOHXHickman39 min
Nov 15, 5:53 PM CSTTornado WarningOHXLewis, Maury52 min
Nov 15, 5:57 PM CSTTornado WarningOHXPerry63 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.